Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Profinite groups with restricted centralizers


Author: Aner Shalev
Journal: Proc. Amer. Math. Soc. 122 (1994), 1279-1284
MSC: Primary 20E18; Secondary 20F24
MathSciNet review: 1239805
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a profinite group in which every centralizer $ {C_G}(x)\;(x \in G)$ is either finite or of finite index. It is shown that G is finite-by-abelian-by-finite. Moreover, if, in addition, G is a just-infinite pro-p group, then it has the structure of a p-adic space group whose point group is cyclic or generalized quaternion.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E18, 20F24

Retrieve articles in all journals with MSC: 20E18, 20F24


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1994-1239805-3
PII: S 0002-9939(1994)1239805-3
Article copyright: © Copyright 1994 American Mathematical Society